Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viraday side effects
Aug 8, 2012

hi dr. i have been on viraday for 2 weeks and i realized i am still losing weight. is this normal and if so for how long will it last? thanx

Response from Dr. Henry

There is a wide range of weight responses after starting effective HIV treatment -including Viraday (efavirenz, tenofovor DF, and FTC). Over the first year there is a general trend towards modest increased weight. Many factors (underling nutitrion, starting weight, presence of other conditions-ie diabetes or gut infections, degree of immune damage from HIV, and many others). Some patients will have gut side effects from the Viraday that may decrease appetite or increase loose stools or other symptoms that often will diminish after first months of treatment. Nutrition/weight is an important aspect of overall health so recommend raising your concern with your HIV provider. KH



Previous
rash on shoulder back and chest
Next
enjoying the sun and the beach

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement